Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 14, 2007, 9:56 AM CDT for Saint Louis County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2007, 9:56 AM CDT (14:56 UTC)
- Expired
- May 14, 2007, 10:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 178 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 2.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 141457 SVRDLH MNC137-141530- /O.NEW.KDLH.SV.W.0013.070514T1456Z-070514T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 956 AM CDT MON MAY 14 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA... * UNTIL 1030 AM CDT * AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF KABETOGAMA...OR ABOUT 24 MILES SOUTHEAST OF INTERNATIONAL FALLS...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN ST. LOUIS COUNTY AT 1010 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4843 9308 4824 9308 4834 9222 4856 9229 $$ DC
2 follow-up statements
000 WWUS53 KDLH 141515 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1013 AM CDT MON MAY 14 2007 MNC137-141530- /O.CON.KDLH.SV.W.0013.000000T0000Z-070514T1530Z/ ST. LOUIS MN- 1013 AM CDT MON MAY 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR NORTHERN ST. LOUIS COUNTY... AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHERN ST. LOUIS COUNTY...OR ABOUT 15 MILES EAST OF KABETOGAMA...MOVING EAST AT 50 MPH. LAT...LON 4848 9282 4829 9277 4834 9222 4856 9229 $$ DC
000 WWUS53 KDLH 141527 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1025 AM CDT MON MAY 14 2007 MNC137-141535- /O.EXP.KDLH.SV.W.0013.000000T0000Z-070514T1530Z/ ST. LOUIS MN- 1025 AM CDT MON MAY 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. LOUIS COUNTY EXPIRES AT 1030 AM CDT... THE SEVERE THUNDERSTORM HAS MOVED ACROSS THE BORDER INTO CANADA. THE THREAT OF DAMAGING WIND OR HAIL HAS ENDED WITH THIS STORM. LAT...LON 4848 9282 4829 9277 4834 9222 4856 9229 $$ DC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:36 AM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, May 14, 3:36 AM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 336 AM CDT MON MAY 14 2007 .DISCUSSION...THE MAIN FORECAST CONCERN FOR THE SHORT TERM IS THE POTENTIAL FOR THUNDERSTORMS AND SEVERE THUNDERSTORMS TODAY AND THIS EVENING ASSOCIATED WITH A LOW PRESSURE SYSTEM PROGGED TO PROPAGATE EWD ACROSS THE UPPER MIDWEST. ALREADY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS OUR NORTHERN ZONES...WITH ONE PRODUCING QUARTER SIZE HAIL NEAR EMBARRASS. THE NAM SHOWS A PLUME OF CAPE SPREADING NEWD ACROSS OUR CWA TODAY...WITH VALUES GENERALLY RANGING FROM 1500-2500 J/KG BY THIS AFTERNOON. MAX 0-3KM SRH VALUES ARE EXPECTED TO RANGE FROM 150-250 J/KG...WHICH IS QUITE SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...ESPECIALLY WITH SFC LOW AND WARM FRONT TO TRACK JUST SOUTH OF THE TWIN PORTS. THE MAIN INHIBITING FACTOR WILL BE THE THE AMOUNT OF CIN...WHICH IS PROGGED TO RANGE FROM 50-125 J/KG. THEREFORE ATTM WILL ONLY MENTION SCATTERED THUNDERSTORMS FOR TODAY...WITH THE POSSIBILITY THAT SOME MAY BE SEVERE. THE LOW WILL MOVE OVER NWRN WI BY 00Z TUESDAY...WITH A WARM FRONT EXTENDING EAST OVER NRN WI AND UPPER MICHIGAN. AS A RESULT...MOST OF THE THUNDERSTORM ACTIVITY SHOULD BE CONFINED TO OUR WI ZONES THIS EVENING. THE SEVERE THUNDERSTORM POTENTIAL WILL BE MUCH MORE DIMINISHED THIS EVENING DUE TO PREVIOUS AND ON-GOING CONVECTION...AND ALSO DUE TO THE LOSS OF SENSIBLE HEATING. MUCH OF THE PRECIPITATION WILL MOVE OFF TO THE EAST OF OUR CWA AFTER MIDNIGHT TONIGHT WITH THE LOW. A COUPLE OF UPPER LEVEL SHORTWAVES WILL KEEP A LOW CHANCE OF SHOWERS GOING IN THE FCST LATE TONIGHT AND TOMORROW HOWEVER...AS THE THEY DIG SOUTHEAST ACROSS THE UPPER MIDWEST. A LARGE HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE CENTRAL PART OF THE COUNTRY TUESDAY NIGHT AND WEDNESDAY...BRINGING DRY CONDITIONS FOR WEDNESDAY AND THURSDAY. && POINT TEMPS/POPS... DLH 74 46 64 36 / 50 40 20 10 INL 73 46 62 33 / 50 30 20 10 BRD 81 46 66 38 / 40 30 20 10 HYR 85 49 65 37 / 50 50 20 10 ASX 81 48 62 36 / 50 50 20 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. BERDES
Hazardous weather outlook, May 14, 5:04 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 504 AM CDT MON MAY 14 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-151030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 504 AM CDT MON MAY 14 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. A LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS THE UPPER MIDWEST TODAY AND TONIGHT...PRODUCING SCATTERED THUNDERSTORMS...SOME OF WHICH MAY SEVERE. THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL LINGER ACROSS NORTHWESTERN WISCONSIN THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. BERDES
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:27 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 63 min |
| May 14, 10:09 AM CDT | Special Marine Warning | DLH | 36 min | |
| May 14, 10:46 AM CDT | Special Marine Warning | DLH | 59 min | |
| May 14, 10:56 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 34 min |
| May 14, 11:55 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 25 min |
| May 14, 3:04 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 26 min |
| May 14, 3:28 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 32 min |
| May 14, 3:39 PM CDT | Special Marine Warning | DLH | 66 min | |
| May 14, 3:52 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 23 min |
| May 14, 4:14 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 46 min |
| May 14, 4:25 PM CDT | Special Marine Warning | DLH | 65 min | |
| May 14, 4:39 PM CDT | Special Marine Warning | DLH | 36 min | |
| May 14, 5:27 PM CDT | Special Marine Warning | DLH | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.